Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the arithmetic of weight spaces in the root lattice


Author: Robert W. Deckhart
Journal: Proc. Amer. Math. Soc. 106 (1989), 81-86
MSC: Primary 17B35; Secondary 17B20
DOI: https://doi.org/10.1090/S0002-9939-1989-0967484-7
MathSciNet review: 967484
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the notion of $ i$-blocks in a weight space of the positive cone of the root lattice we obtain, after suitable reduction to nontrivial cases, a surprising strongly inductive formula for Kostant's partition function in terms of exactly 3 lower weight spaces. The proof is elementary, using arithmetic properties of $ i$-blocks from [2], and avoiding any character formulas.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Groupes et algebres de Lie, Chap. IV, V, VI, Hermann, Paris, 1968. MR 0240238 (39:1590)
  • [2] R. Deckhart, The Kostant cone and the combinatorial structure of the root lattice, J. Alg., (to appear). MR 994936 (90d:17009)
  • [3] -, Modular maximal vectors and the Kostant cone, J. Alg., to appear.
  • [4] -, $ {A_n}$ modular maximal vectors, I: Bases, rank 2 families, and an introduction to products, Comm. Alg., (to appear).
  • [5] J. E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1972. MR 0323842 (48:2197)
  • [6] -, Ordinary and modular representations of Chevalley groups, Springer-Verlag, Berlin, Heidelberg, and New York, 1976. MR 0453884 (56:12137)
  • [7] R. V. Moody and J. Patera, Fast recursion formula for weight multiplicities, Bull. Amer. Math. Soc. (New Series) 7 (1982), 237-242. MR 656202 (84a:17005)
  • [8] -, Characters of elements of finite orders in Lie groups, SIAM J. Alg. Disc. Meth. 5 (1984), 359-383. MR 752042 (86e:22023)
  • [9] A. Pianzola, On the regularity and rationality of certain elements of finite order in Lie groups, J. Reine Angew. Math. 377 (1987), 40-48. MR 887398 (88h:22013)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17B35, 17B20

Retrieve articles in all journals with MSC: 17B35, 17B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1989-0967484-7
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society